Alert archive / Iowa / Wind Advisories in 2006
Wind Advisory 5, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at Apr 6, 2006, 3:53 PM CDT for 51 counties in Iowa. It took effect at Apr 7, 2006, 8:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2006, 3:53 PM CDT (20:53 UTC)
- In effect from
- Apr 7, 2006, 8:00 AM CDT
- Expired
- Apr 7, 2006, 3:45 PM CDT
- In force
- 8 hr
- Issued by
- NWS Des Moines, IA
All 51 counties
Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 23 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 8.9 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 349 J/kg
- Mixed-layer CIN
- -546 J/kg
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 103 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDMX 062053 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 353 PM CDT THU APR 6 2006 ...STRONG WINDS EXPECTED OVER MID IOWA FRIDAY... .A NORTHEAST WIND WILL STRENGTHEN IN NORTHERN IOWA EARLY FRIDAY MORNING IN THE WAKE OF STRONG SURFACE LOW PRESSURE AND WILL SPREAD SOUTH THROUGH THE DAY. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-070500- /O.NEW.KDMX.WI.Y.0005.060407T0900Z-060408T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 353 PM CDT THU APR 6 2006 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 7 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 7 PM CDT FRIDAY. A STRONG NORTHEAST WIND WILL DEVELOP ACROSS NORTHERN IOWA BEFORE DAYBREAK FRIDAY. A STRONG LOW PRESSURE CENTER WILL MOVE SOUTH THROUGH KANSAS DURING THE MORNING HOURS...AND WINDS WILL INCREASE IN THE WAKE OF THE LOW OVER CENTRAL AND SOUTHERN IOWA FRIDAY MORNING AND AFTERNOON. EXPECTED SUSTAINED SPEEDS OF 25 TO 35 MPH...WITH GUSTS AROUND 45 MPH. WINDS WILL DIMINISH BELOW ADVISORY CRITERIA FROM NORTH TO SOUTH DURING THE EARLY EVENING HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH..OR GUSTS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
5 follow-up statements
000 WWUS73 KDMX 070109 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 809 PM CDT THU APR 6 2006 ...STRONG WINDS EXPECTED OVER MID IOWA FRIDAY... .A NORTHEAST WIND WILL STRENGTHEN IN NORTHERN IOWA EARLY FRIDAY MORNING IN THE WAKE OF STRONG SURFACE LOW PRESSURE AND WILL SPREAD SOUTH THROUGH THE DAY. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-070915- /O.CON.KDMX.WI.Y.0005.060407T0900Z-060408T0000Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...OSKALOOSA...CORNING... CRESTON...OSCEOLA...CHARITON...ALBIA...OTTUMWA...BEDFORD... MOUNT AYR...LEON...CORYDON...CENTERVILLE...BLOOMFIELD 809 PM CDT THU APR 6 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 7 PM CDT FRIDAY... A STRONG NORTHEAST WIND WILL DEVELOP ACROSS NORTHERN IOWA BEFORE DAYBREAK FRIDAY. A STRONG LOW PRESSURE CENTER WILL MOVE SOUTH THROUGH KANSAS DURING THE MORNING HOURS...AND WINDS WILL INCREASE IN THE WAKE OF THE LOW OVER CENTRAL AND SOUTHERN IOWA FRIDAY MORNING AND AFTERNOON. EXPECTED SUSTAINED SPEEDS OF 25 TO 35 MPH...WITH GUSTS AROUND 45 MPH. WINDS WILL DIMINISH BELOW ADVISORY CRITERIA FROM NORTH TO SOUTH DURING THE EARLY EVENING HOURS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH..OR GUSTS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ RUSSELL
000 WWUS73 KDMX 070902 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 402 AM CDT FRI APR 7 2006 .A NORTHEAST WIND WILL STRENGTHEN IN NORTHERN IOWA THIS MORNING...AND IN SOUTHERN IOWA THIS AFTERNOON. IAZ004>007-015>017-023>028-033>039-044>048-071530- /O.EXT.KDMX.WI.Y.0005.060407T1300Z-060407T1900Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES 402 AM CDT FRI APR 7 2006 ...WIND ADVISORY NOW IN EFFECT FROM 8 AM THIS MORNING TO 2 PM CDT THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT FROM 8 AM THIS MORNING TO 2 PM CDT THIS AFTERNOON. A STRONG NORTHEAST WIND WILL DEVELOP ACROSS NORTHERN IOWA THIS MORNING...WITH GUSTS AROUND 40 OR 45 MPH EXPECTED. THE WINDS WILL DECREASE BELOW ADVISORY CRITERIA AROUND MIDDAY OR EARLY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH..OR GUSTS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT. $$ IAZ049-050-057>062-070>075-081>086-092>097-071530- /O.EXT.KDMX.WI.Y.0005.060407T1800Z-060408T0000Z/ MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS- ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...MARSHALLTOWN...TOLEDO...AUDUBON... GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...GRINNELL... ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...KNOXVILLE... OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA... OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON...CENTERVILLE... BLOOMFIELD 402 AM CDT FRI APR 7 2006 ...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. A STRONG NORTHEAST WIND WILL DEVELOP ACROSS SOUTHERN IOWA THIS AFTERNOON...WITH GUSTS AROUND 40 OR 45 MPH EXPECTED. THE WINDS WILL DECREASE BELOW ADVISORY CRITERIA NEAR SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH..OR GUSTS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT. $$ MYERS
000 WWUS73 KDMX 071506 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1006 AM CDT FRI APR 7 2006 .A NORTHEAST WIND WILL CONTINUE TO STRENGTHEN FROM NORTH TO SOUTH ACROSS MID IOWA TODAY. IAZ004>007-015>017-023>028-033>039-044>048-071900- /O.CON.KDMX.WI.Y.0005.000000T0000Z-060407T1900Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES 1006 AM CDT FRI APR 7 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM CDT THIS AFTERNOON. A STRONG NORTHEAST WIND WILL CONTINUE TO SPREAD SOUTH TO STATE HIGHWAY 30...WITH SUSTAINED SPEEDS OF 25 TO 35 MPH AND GUSTS AROUND 45 MPH. THE WINDS WILL DECREASE BELOW ADVISORY CRITERIA FROM MIDDAY THROUGH EARLY AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH..OR GUSTS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT. $$ IAZ049-050-057>062-070>075-081>086-092>097-072000- /O.CON.KDMX.WI.Y.0005.060407T1800Z-060408T0000Z/ MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS- ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...MARSHALLTOWN...TOLEDO...AUDUBON... GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...GRINNELL... ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...KNOXVILLE... OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA... OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON...CENTERVILLE... BLOOMFIELD 1006 AM CDT FRI APR 7 2006 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. A STRONG NORTHEAST WIND WILL DEVELOP SOUTH OF STATE HIGHWAY 30 THIS AFTERNOON...WITH SUSTAINED SPEEDS OF 20 TO 35 MPH...AND GUSTS AROUND 45 MPH EXPECTED. THE WINDS WILL DECREASE BELOW ADVISORY CRITERIA NEAR SUNSET. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH..OR GUSTS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT. $$ KINNEY
000 WWUS73 KDMX 071944 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 244 PM CDT FRI APR 7 2006 .A STRONG NORTHEAST WIND WILL CONTINUE OVER SOUTHERN IOWA THROUGH LATE AFTERNOON BEFORE DIMINISHING. IAZ049-050-057>062-070>075-081>086-092>097-072200- /O.CON.KDMX.WI.Y.0005.000000T0000Z-060408T0000Z/ MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS- ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...MARSHALLTOWN...TOLEDO...AUDUBON... GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...GRINNELL... ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...KNOXVILLE... OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA... OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON...CENTERVILLE... BLOOMFIELD 244 PM CDT FRI APR 7 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. A STRONG NORTHEAST WIND WILL CONTINUE THROUGH LATE AFTERNOON...ESPECIALLY WEST OF INTERSTATE 35. SUSTAINED SPEEDS OF 20 TO 35 MPH ARE EXPECTED...WITH GUSTS AROUND 40 MPH. THE WINDS WILL DECREASE NEAR SUNSET...AND CONTINUE TO DIMINISH THROUGH LATE EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH..OR GUSTS OF 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING HIGH PROFILE VEHICLES DIFFICULT. $$
000 WWUS73 KDMX 072045 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 345 PM CDT FRI APR 7 2006 ...WIND ADVISORY FOR PORTIONS OF CENTRAL AND SOUTHERN IOWA CANCELED... .NORTHEAST WINDS WILL CONTINUE TO DIMINISH OVER CENTRAL AND SOUTHERN IOWA THROUGH EARLY EVENING. IAZ049-050-057>062-070>075-081>086-092>097-072145- /O.CAN.KDMX.WI.Y.0005.000000T0000Z-060408T0000Z/ MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS- ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- INCLUDING THE CITIES OF...MARSHALLTOWN...TOLEDO...AUDUBON... GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...GRINNELL... ATLANTIC...GREENFIELD...WINTERSET...INDIANOLA...KNOXVILLE... OSKALOOSA...CORNING...CRESTON...OSCEOLA...CHARITON...ALBIA... OTTUMWA...BEDFORD...MOUNT AYR...LEON...CORYDON...CENTERVILLE... BLOOMFIELD 345 PM CDT FRI APR 7 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELED THE WIND ADVISORY. A NORTHEAST WIND WILL DIMINISH SLOWLY THROUGH EARLY EVENING. WINDS WILL GUST TO 35 TO 40 MPH AT TIMES THROUGH SUNSET...BUT SPEEDS WILL BE BELOW ADVISORY CRITERIA. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Apr 6, 3:25 PM CDT, 28 minutes earlier.
Area forecast discussion, Apr 6, 3:25 PM CDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 325 PM CDT THU APR 6 2006 .DISCUSSION... MUCH OF THE WX ACTION IS IN THE FIRST FEW PDS OF THIS FCST. CUR SYS MOVG THRU KS AND NE TAKING SHAPE ABOUT AS PLANNED WITH DRYLINE CNVCTN ALREADY DVLPG AND XPCT ADNL CNVCTN TO INITIATE INTO SW IA BFR 00Z. SVR WINDOW IS FAIRLY NARROW FM ABT 23Z-03 OR 04Z. SYS SHUD BCM HVR RAINERS AFT THAT. FFA FOR THE N CONT TNGT AND WITH TIGHT GRAD ACRS CWA ON FRI WL ISSUE WND ADVY FOR TMRW CWA WIDE. RN ENDING N TO S DURG FRI WITH FALLING TEMPS. 20S LKLY ACRS CWA FOR FRI NGT AND IN MANY AREAS SAT NGT BFR NXT WRM UP BGNS. NXT WX SYS LKS ON TRACK FOR TUE AND DOES NOT LOOK AS STG AS CUR SYS. ETA PCPN TRENDS AND DETAIL LK BEST IN THIS FCST THRU THE FIRST 1 TO 2 PDS, GFS LKS VERY RSNBL AFT THAT. && .DMX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH ALONG AND NORTH OF HIGHWAY 30 TONIGHT THROUGH FRIDAY MORNING. WIND ADVISORY OVER ENTIRE CWA FROM 09Z-24Z/07 &&
Hazardous weather outlook, Apr 6, 3:40 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 340 PM CDT THU APR 6 2006 IAZ004>007-015>017-023>028-034>039-047>050-060>062-073>075- 084>086-095>097-071045- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-BOONE-STORY-MARSHALL-TAMA-POLK- JASPER-POWESHIEK-WARREN-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-WAYNE- APPANOOSE-DAVIS- 340 PM CDT THU APR 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA MAINLY ALONG AND NORTHEAST OF A CORYDON TO DES MOINES TO ROCKWELL CITY LINE. .DAY ONE...TONIGHT THUNDERSTORMS WILL DEVELOP AND MOVE INTO THE AREA THIS EVENING. THUNDERSTORMS AREA EXPECTED TO BEGIN BY AROUND SUNSET. A FEW SEVERE STORMS ARE EXPECTED THIS EVENING WITH HAIL UP TO THE SIZE OF GOLFBALLS AND WINDS TO 65 MPH BEING THE PRIMARY THREATS. AN ISOLATED TORNADO IS ALSO POSSIBLE EARLY IN THE EVENING...ESPECIALLY SOUTH OF HIGHWAY 20. LOCALLY HEAVY RAINFALL IS EXPECTED OVER PORTIONS OF THE AREA TONIGHT THROUGH FRIDAY MORNING WITH AMOUNTS OF 1 TO 2 INCHES COMMON AND LOCAL AMOUNTS OF UP TO 3 INCHES. THE GREATEST RISK FOR HEAVY RAIN IS NORTH OF HIGHWAY 30. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT. THE PERIOD WILL CONTINUE TO BE MONITORED FOR THE POTENTIAL OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY ESPECIALLY BETWEEN 8 PM AND MIDNIGHT. RAINFALL REPORTS WOULD BE APPRECIATED DURING THE PERIOD. IAZ033-044>046-057>059-070>072-081>083-092>094-071045- SAC-CRAWFORD-CARROLL-GREENE-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR- MADISON-ADAMS-UNION-CLARKE-TAYLOR-RINGGOLD-DECATUR- 340 PM CDT THU APR 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL AND SOUTHERN IOWA MAINLY ALONG AND WEST OF A LAMONI TO WINTERSET TO SAC CITY LINE. .DAY ONE...TONIGHT THERE IS A MODERATE RISK FOR SEVERE WEATHER TONIGHT WITH THE GREATEST THREAT BETWEEN 6 AND 10 PM. THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER WEST CENTRAL AND SOUTHWEST IOWA BY AROUND 6 PM AND BECOME SEVERE VERY RAPIDLY. LARGE HAIL UP TO 2 INCHES IN DIAMETER...75 MPH WINDS AND TORNADOES ARE ALL POSSIBLE WITH THESE STORMS. THERE IS ALSO A THREAT OF LOCALLY HEAVY RAINFALL OVER PORTIONS OF THE AREA WITH AMOUNTS OF 1 TO 2 INCHES POSSIBLE...AND LOCALLY UP TO 3 INCHES FROM U.S. HIGHWAY 30 NORTH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND TUESDAY NIGHT. THE PERIOD WILL CONTINUE TO BE MONITORED FOR THE POTENTIAL OF SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND EVENING BETWEEN 6 PM AND 11 PM.
In the hours before
Local storm report, Apr 6, 3:00 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
300 PM CDT THU APR 06 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 AM HAIL 1 N UNIONVILLE 40.83N 92.70W
04/06/2006 E0.75 INCH APPANOOSE IA PUBLIC
1030 AM HAIL 4 NW DRAKESVILLE 40.84N 92.54W
04/06/2006 E0.75 INCH DAVIS IA PUBLIC
1115 AM HAIL 8 ENE BLOOMFIELD 40.79N 92.28W
04/06/2006 E1.00 INCH DAVIS IA PUBLIC
COVERING THE GROUND
&&
JJOHNSONThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 4:12 AM CDT | Flood Watch | DMX | Black Hawk, Boone, Bremer, Butler, Calhoun, Carroll and 21 more | 29 hr |
| Apr 6, 7:09 AM CDT | Severe Thunderstorm Warning | DMX | Marshall, Tama | 25 min |
| Apr 6, 10:05 AM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis | 22 min |
| Apr 6, 10:27 AM CDT | Severe Thunderstorm Warning | DMX | Davis, Wapello | 22 min |
| Apr 6, 10:48 AM CDT | Severe Thunderstorm Warning | DMX | Davis | 12 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.